MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMPHION; INSUFFLATOR, HYSTEROSCOPIC, FLUID, CLOSED-LOOP RECIRCULATION WITH CUTTER-COAGULA

BOSTON SCIENTIFIC CORPORATION SYMPHION; INSUFFLATOR, HYSTEROSCOPIC, FLUID, CLOSED-LOOP RECIRCULATION WITH CUTTER-COAGULA
Model Number FG-0612-R
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that symphion controller was used in a procedure performed on (b)(6) 2020.According to the complainant, the unit had burning smell.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block h6: device problem code 1198 captures the reportable event of electrical problem.Block h10:investigation result a symphion controller was returned for evaluation.Based on a thorough review of the complaint, during testing the pump motor failed, also found corrosion on the motor pcba inside the console.The reported complaint of electrical issue was confirmed.The electrical issue was most likely caused by saline getting on the motor board and that electrical fault with the motor pcba.It damaged the circuitry resulting with an electrical fault and causing the reported burning smell.The evidence from the product investigation did not identify a potential product quality issue or any new patient harm.Therefore, the most probable conclusion code for this complaint is cause traced to component failure.
 
Event or Problem Description
It was reported to boston scientific corporation that symphion controller was used in a procedure performed on (b)(6) 2020.According to the complainant, the unit had burning smell.There were no patient complications reported as a result of this event.

Brand Name
SYMPHION
Common Device Name
INSUFFLATOR, HYSTEROSCOPIC, FLUID, CLOSED-LOOP RECIRCULATION WITH CUTTER-COAGULA
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10553108
Report Number3005099803-2020-04012
Device Sequence Number16930482
Product Code PGT
UDI-Device Identifier08714729897279
UDI-Public08714729897279
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K141848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-0612-R
Device Catalogue Number74076
Device Lot NumberMC-0226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2020
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer10/02/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date10/20/2020
Patient Sequence Number1